Alert archive / Arizona / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 17, NWS Phoenix, AZ

July 24, 2011Gila County, Maricopa County, Pinal County, Arizona

NWS Phoenix, AZ issued this severe thunderstorm warning at Jul 24, 2011, 8:43 PM MST for Gila County, Maricopa County, Pinal County, Arizona. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 24, 2011, 8:43 PM MST (03:43 UTC)
Expired
Jul 24, 2011, 9:45 PM MST
In force
62 min
Issued by
NWS Phoenix, AZ
Area
Storm-based polygon

Counties Gila County, AZ, Maricopa County, AZ, Pinal County, AZ

The radar

The Phoenix radar (KIWA), 67 km from the middle of the area, began a volume at 03:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 3.7 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 00:00Z on 2011-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 00:00Z on 2011-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2873 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

392 
WUUS55 KPSR 250343
SVRPSR
AZC007-013-021-250445-
/O.NEW.KPSR.SV.W.0017.110725T0343Z-110725T0445Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
843 PM MST SUN JUL 24 2011

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL GILA COUNTY IN EAST CENTRAL ARIZONA...
  THIS INCLUDES THE CITY OF ROOSEVELT...
  NORTHEASTERN MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA...
  THIS INCLUDES THE CITY OF FOUNTAIN HILLS...
  NORTH CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA...
  THIS INCLUDES THE CITY OF FLORENCE JUNCTION...

* UNTIL 945 PM MST

* AT 841 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 11 MILES NORTH OF ROOSEVELT...
  AND MOVING SOUTHWEST AT 40 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  PUNKIN CENTER...SUNFLOWER...QUEEN VALLEY...RIO VERDE AND KINGS
  RANCH

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE WARNING AREA...GO INSIDE A STURDY BUILDING.
REMEMBER...A SEVERE THUNDERSTORM WILL PRODUCE DAMAGING WINDS AND
DEADLY LIGHTNING.

IF ON OR NEAR ROOSEVELT OR APACHE LAKE...GET OUT OF THE WATER 
IMMEDIATELY AND GO INDOORS OR INSIDE AN ENCLOSED METAL TOPPED 
VEHICLE. REMEMBER...LIGHTNING CAN STRIKE UP TO 15 MILES FROM THE 
PARENT THUNDERSTORM.

&&

LAT...LON 3397 11141 3390 11127 3380 11116 3376 11098
      3365 11092 3369 11084 3365 11079 3319 11129
      3378 11194 3401 11143
TIME...MOT...LOC 0342Z 059DEG 34KT 3380 11118

$$

WOODALL
3 follow-up statements
856 
WWUS55 KPSR 250404
SVSPSR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
904 PM MST SUN JUL 24 2011

AZC007-013-021-250445-
/O.CON.KPSR.SV.W.0017.000000T0000Z-110725T0445Z/
GILA AZ-MARICOPA AZ-PINAL AZ-
904 PM MST SUN JUL 24 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM MST
FOR NORTH CENTRAL PINAL...NORTHEASTERN MARICOPA AND CENTRAL GILA
COUNTIES...

AT 902 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR ROOSEVELT...MOVING
SOUTHWEST AT 35 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SUNFLOWER...TORTILLA FLAT...RIO VERDE...FORT MCDOWELL...QUEEN
VALLEY...KINGS RANCH...FOUNTAIN HILLS AND FLORENCE JUNCTION

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE WARNING AREA...GO INSIDE A STURDY BUILDING.
REMEMBER...A SEVERE THUNDERSTORM WILL PRODUCE DAMAGING WINDS AND
DEADLY LIGHTNING

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.

IF ON OR NEAR ROOSEVELT OR APACHE LAKE...GET OFF THE WATER 
IMMEDIATELY AND GO INDOORS OR INSIDE AN ENCLOSED METAL TOPPED 
VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE 
PARENT THUNDERSTORM.

&&

LAT...LON 3397 11141 3390 11127 3380 11116 3376 11098
      3365 11092 3369 11084 3365 11079 3319 11129
      3378 11194 3401 11143
TIME...MOT...LOC 0404Z 045DEG 30KT 3369 11120

$$

WOODALL
822 
WWUS55 KPSR 250422
SVSPSR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
922 PM MST SUN JUL 24 2011

AZC007-013-021-250445-
/O.CON.KPSR.SV.W.0017.000000T0000Z-110725T0445Z/
GILA AZ-MARICOPA AZ-PINAL AZ-
922 PM MST SUN JUL 24 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM MST
FOR NORTH CENTRAL PINAL...NORTHEASTERN MARICOPA AND CENTRAL GILA
COUNTIES...

AT 920 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES NORTHEAST OF
TORTILLA FLAT...OR 12 MILES SOUTHWEST OF ROOSEVELT...MOVING SOUTHWEST
AT 35 MPH. ANOTHER STRONG STORM WAS OVER FAR NORTH SCOTTSDALE... 
MOVING WEST AT 15 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RIO
VERDE...FORT MCDOWELL...QUEEN VALLEY...KINGS RANCH...FOUNTAIN HILLS
AND FLORENCE JUNCTION

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF THUNDERSTORMS APPROACH YOUR AREA...GO INSIDE A STURDY BUILDING. 
REMEMBER...A SEVERE THUNDERSTORM WILL PRODUCE DAMAGING WINDS AND 
DEADLY LIGHTNING.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.

HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO
RISE.

&&

LAT...LON 3397 11141 3390 11127 3380 11116 3376 11098
      3365 11092 3369 11084 3365 11079 3319 11129
      3378 11194 3401 11143
TIME...MOT...LOC 0421Z 045DEG 30KT 3357 11134

$$

WOODALL
225 
WWUS55 KPSR 250444
SVSPSR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
944 PM MST SUN JUL 24 2011

AZC007-013-021-250453-
/O.EXP.KPSR.SV.W.0017.000000T0000Z-110725T0445Z/
GILA AZ-MARICOPA AZ-PINAL AZ-
944 PM MST SUN JUL 24 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL PINAL...
NORTHEASTERN MARICOPA AND CENTRAL GILA COUNTIES WILL EXPIRE AT 945 PM
MST...

THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED. HOWEVER...WINDS 
OF 40-50 MPH...HEAVY RAIN...AND CLOUD TO GROUND LIGHTNING WILL 
CONTINUE.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.

LAT...LON 3397 11141 3390 11127 3380 11116 3376 11098
      3365 11092 3369 11084 3365 11079 3319 11129
      3378 11194 3401 11143
TIME...MOT...LOC 0443Z 045DEG 30KT 3344 11149

$$

WOODALL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 8:00 PM MST, 43 minutes earlier.

Area forecast discussion, Jul 24, 8:00 PM MST, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
800 PM MST SUN JUL 24 2011

.SYNOPSIS...
A LOW PRESSURE SYSTEM FROM THE EAST IS EXPECTED TO INCREASE THE
CHANCE OF SHOWERS AND THUNDERSTORMS IN SOUTH-CENTRAL ARIZONA MAINLY
EAST THROUGH SOUTH AND SOUTHWEST OF THE PHOENIX AREA TONIGHT. THIS
SYSTEM IS THEN EXPECTED TO SWING NORTH TOWARD THE PHOENIX AREA AND
BRING AN INCREASING CHANCE OF SHOWERS AND THUNDERSTORMS TO SOUTH-
CENTRAL ARIZONA INCLUDING THE GREATER PHOENIX AREA BY MONDAY
AFTERNOON THROUGH MONDAY NIGHT INTO TUESDAY. AT THE SAME TIME...
THERE IS A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS OVER SOUTHWEST
ARIZONA THROUGH TUESDAY. DRIER AIR FROM THE WEST IS EXPECTED TO
CONFINE A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS OVER THE HIGHER
TERRAIN EAST OF THE GREATER PHOENIX AREA WEDNESDAY AND THURSDAY.

&&

.DISCUSSION...
FAVORABLE EASTERLY STEERING FLOW HAS DEVELOPED BETWEEN AN
ANTICYCLONE ACROSS THE NORTHERN AZ/NM BORDER AND A WELL-DEFINED VORT
MAX IN SE AZ. STRONG/SEVERE CELLS DEVELOPED IN GILA COUNTY THIS
AFTERNOON BEFORE DRIFTING WESTWARD AND ULTIMATELY PROPAGATING INTO
EASTERN PINAL COUNTY. SHEAR PARAMETERS SUPPORT ADDITIONAL ORGANIZED
ACTIVITY EARLY THIS EVENING. LATEST 00Z TEMPE SOUNDING SUGGESTS THAT
A STRONG OUTFLOW BOUNDARY WILL BE NEEDED TO BREAK THE 700 MB CAP FOR
STORMS TO DEVELOP IN THE LOWER DESERTS...INCLUDING THE PHOENIX METRO
AREA. HOWEVER...LOW LEVELS REMAIN MOIST WITH DEWPOINTS IN THE LOWER
60S AND ACTIVITY CONTINUES TO REGENERATE UPSTREAM ACROSS THE HIGHER
TERRAIN AND ALONG THE RIM. FORECAST WILL BE UPDATED THIS EVENING TO
INCREASE OVERNIGHT POPS FROM PHOENIX EASTWARD TO AROUND 40 PERCENT.

&&

.PREVIOUS DISCUSSION...
THE LOW PRESSURE SYSTEM IS THEN EXPECTED TO SWING AROUND TOWARD THE
PHOENIX AREA AND BRING AND INCREASING CHANCE OF SHOWERS AND
THUNDERSTORMS TO SOUTH-CENTRAL ARIZONA INCLUDING THE GREATER PHOENIX
AREA BY MONDAY AFTERNOON THROUGH MONDAY NIGHT INTO TUESDAY. AT THE
SAME TIME...THERE IS A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS
OVER SOUTHWEST ARIZONA THROUGH TUESDAY.

A FLASH FLOOD WATCH MAY BECOME NECESSARY FOR SOUTH-CENTRAL ARIZONA
MAINLY FROM CENTRAL MARICOPA COUNTY AND NORTHWEST AND NORTH-CENTRAL
PINAL COUNTY EASTWARD ACROSS SOUTHERN GILA COUNTY MONDAY NIGHT INTO
TUESDAY. THIS IS DUE TO ABUNDANT TROPICAL MOISTURE OVER OUR AREA
COMBINED WITH THE DYNAMICS OF THE LOW PRESSURE SYSTEM AND RELATIVELY
SLOW MOVING STORMS. AT LEAST URBAN AND SMALL STREAM FLOOD
ADVISORIES WILL PROBABLY BE NEEDED FOR SOME LOCATIONS IN THAT AREA.

DRIER AIR FROM THE WEST IS EXPECTED TO CONFINE A SLIGHT CHANCE OF
SHOWERS AND THUNDERSTORMS OVER THE HIGHER TERRAIN EAST OF THE
GREATER PHOENIX AREA WEDNESDAY AND THURSDAY.

BELOW AVERAGE TEMPERATURES ARE EXPECTED THROUGH WEDNESDAY...THEN
RISING TO NEAR OR SOMEWHAT ABOVE AVERAGE BY THURSDAY AND FRIDAY AS
HIGH PRESSURE ALOFT FROM THE EAST MOVES BACK TOWARD ARIZONA.

SOME MOISTURE FROM THE SOUTHEAST IN THE CLOCKWISE FLOW AROUND THE
HIGH PRESSURE SYSTEM IS EXPECTED TO MOVE BACK OVER OUR AREA BY
FRIDAY AND NEXT WEEKEND. THUS...A RETURN TO A FORECAST OF A SLIGHT
CHANCE OF MAINLY LATE AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS IN SOUTHWEST AND SOUTH-CENTRAL ARIZONA FRIDAY AND NEXT
WEEKEND.

&&

.AVIATION...
SOUTHEAST CALIFORNIA...SOUTHWEST AND SOUTH-CENTRAL ARIZONA...
INCLUDING...KIPL...KBLH...KIWA AND KPHX...

SCT-BKN CLOUD DECKS AOA 10KFT WILL PERSIST ACROSS THE AREA OVERNIGHT
INTO MONDAY. WINDS GENERALLY AROUND 10KT AT ALL TAF SITES...WITH
LOCAL GUSTS UP TO 25KT AT KPHX/KIWA EXPECTED LATE THIS AFTN/EARLY
EVE. UPPER LEVEL DISTURBANCE WILL GIN UP THUNDERSTORMS OVER THE
MOUNTAINS AND HIGHER TERRAIN EAST OF KPHX/KIWA. MODERATE EASTERLY
STEERING FLOW WILL ALLOW STORMS THAT FORM TO MOVE W-SW INTO THE
LOWER DESERTS...WITH STRONG OUTFLOW WINDS/GUSTS UP TO 45KT...AND
REDUCED VISIBILITY DOWN TO 1SM POSSIBLE AT KIWA/KPHX AFTER 00Z THIS
EVENING. ISOLATED STORM ACTIVITY EXPECTED TO PERSIST ACROSS THE
SOUTHWEST DESERTS UNTIL AROUND 10Z MONDAY.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
WEDNESDAY THROUGH SUNDAY...
MONSOON MOISTURE AND THE THREAT OF THUNDERSTORMS WILL CONTINUE
THROUGH WEDNESDAY WITH SOME DRYING SEEN FOR THURSDAY AND FRIDAY.
AFTERNOON TEMPERATURES WILL HOVER AROUND NEAR NORMAL LEVELS DURING
THE PERIOD. LIGHT WINDS ARE EXPECTED...EXCEPT STRONG AND GUSTY NEAR
THUNDERSTORMS.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...NONE.

CA...NONE.

&&

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

DISCUSSION...HIRSCH/ELLIS
AVIATION...MEYERS
FIRE WEATHER...WATERS
Hazardous weather outlook, Jul 24, 6:15 AM MST, 14 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
615 AM MST SUN JUL 24 2011

AZZ022-023-027-028-251315-
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
615 AM MST SUN JUL 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH-CENTRAL
ARIZONA.

.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS LATE THIS AFTERNOON AND
EVENING. IF ANY STORMS FORM...THE MOST LIKELY HAZARD WILL BE HEAVY
RAIN AND LIGHTNING. HOWEVER...THERE IS STILL POTENTIAL FOR WINDS TO
BE STRONG ENOUGH TO PRODUCE BLOWING DUST.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
EXPECT SIMILAR STORM POTENTIAL MONDAY AND TUESDAY. A DECLINE IN
MOISTURE DURING THE MIDDLE OF THE WEEK WILL LEAD TO ONLY VERY SLIGHT
CHANCES OF STORMS BY THURSDAY FOLLOWED BY AN UPSWING BY THE END OF
THE WEEK.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ024-251315-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
615 AM MST SUN JUL 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL
ARIZONA.

.DAY ONE...TODAY AND TONIGHT
THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND EVENING. THE
MOST LIKELY HAZARD FROM ANY STORMS THAT FORM WILL BE HEAVY
RAIN AND OF COURSE LIGHTNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
EXPECT SIMILAR STORM POTENTIAL MONDAY THROUGH WEDNESDAY BUT WITH A
TREND SHIFTING FROM HEAVY RAIN POTENTIAL TO STRONG WIND POTENTIAL. A DECLINE
IN MOISTURE DURING THE MIDDLE OF THE WEEK WILL LEAD TO DECREASED
STORM CHANCES FOLLOWED BY AN UPSWING BY THE END OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ021-026-251315-
WEST CENTRAL DESERTS-SOUTHWEST DESERTS-
615 AM MST SUN JUL 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ARIZONA
AND WEST-CENTRAL ARIZONA.

.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS LATE THIS AFTERNOON AND
EVENING. IF ANY STORMS FORM...THE MOST LIKELY HAZARD WILL BE HEAVY
RAIN AND LIGHTNING. HOWEVER...THERE IS STILL POTENTIAL FOR WINDS TO
BE STRONG ENOUGH TO PRODUCE BLOWING DUST.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
STORM CHANCES CONTINUE MONDAY AND TUESDAY BUT WITH A TREND TOWARD
STORMS BEING MORE CAPABLE OF PRODUCING VERY STRONG WINDS. A DECLINE
IN MOISTURE DURING THE MIDDLE OF THE WEEK WILL LEAD TO QUIESCENT
WEATHER CONDITIONS WEDNESDAY AND THURSDAY BEFORE A RETURN OF STORM
CHANCES FRIDAY AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ020-025-CAZ030>033-251315-
LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY-
JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA-
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
615 AM MST SUN JUL 24 2011 /615 AM PDT SUN JUL 24 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWEST
ARIZONA...EXTREME WEST-CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA
AND SOUTHEAST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT
NO WEATHER HAZARDS EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
AREAS OF STRONG WINDS WILL BE POSSIBLE FROM DISTANT STORMS MONDAY AND
TUESDAY...MAINLY NEAR THE LOWER COLORADO RIVER VALLEY.
OTHERWISE...QUIESCENT WEATHER CONDITIONS ARE EXPECTED UNTIL SATURDAY
WHEN STORM CHANCES RETURN TO THE LOWER COLORADO RIVER VALLEY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

In the hours before

Special weather statement, Jul 24, 4:50 PM MST, 3 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
450 PM MST SUN JUL 24 2011

AZZ024-250030-
GILA AZ-
450 PM MST SUN JUL 24 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL GILA COUNTY IN EAST CENTRAL ARIZONA

UNTIL 530 PM MST

AT 442 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR HILLTOP...MOVING WEST AT 10 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

OTHER LOCATIONS IMPACTED INCLUDE...
  HIGHWAYS 60 AND 77 NORTHEAST OF GLOBE...

SOME UNSECURED OBJECTS COULD BE BLOWN AROUND. SEEK SHELTER INDOORS
UNTIL THE STORM PASSES.

VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND
MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL SLOW DOWN TO
REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE BETWEEN
YOURSELF AND OTHER VEHICLES.

LAT...LON 3339 11063 3365 11073 3371 11041 3347 11037
TIME...MOT...LOC 2349Z 075DEG 8KT 3363 11045

WOODALL
Special weather statement, Jul 24, 4:53 PM MST, 3 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
453 PM MST SUN JUL 24 2011

AZZ022>024-027-028-250700-
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
INCLUDING THE CITIES OF...BUCKEYE...LAKE PLEASANT...MORRISTOWN...
NEW RIVER...TONOPAH...WICKENBURG...CAREFREE...CAVE CREEK...
CHANDLER...FOUNTAIN HILLS...GILBERT...GLENDALE...MESA...PEORIA...
PHOENIX...SCOTTSDALE...SUN CITY...TEMPE...GLOBE...MIAMI...
SAN CARLOS...SUPERIOR...TOP-OF-THE-WORLD...ALSO INCLUDING APACHE...
BARTLETT...CANYON...HORSESHOE...ROOSEVELT...AND SAGUARO LAKES...
GILA BEND...APACHE JUNCTION...CASA GRANDE...COOLIDGE...AND FLORENCE
453 PM MST SUN JUL 24 2011

A LOW PRESSURE SYSTEM FROM THE EAST IS EXPECTED TO MOVE WEST OVER
SOUTHEAST ARIZONA TONIGHT. THIS SYSTEM WILL INCREASE THE CHANCE OF
SHOWERS AND THUNDERSTORMS IN SOUTH-CENTRAL ARIZONA MAINLY EAST
THROUGH SOUTH AND SOUTHWEST OF THE PHOENIX AREA TONIGHT.

THE LOW PRESSURE SYSTEM IS THEN EXPECTED TO SWING AROUND TOWARD THE
PHOENIX AREA AND BRING AND INCREASING CHANCE OF SHOWERS AND
THUNDERSTORMS TO SOUTH-CENTRAL ARIZONA INCLUDING THE GREATER PHOENIX
AREA BY LATE MONDAY THROUGH MONDAY NIGHT INTO TUESDAY.

A FLASH FLOOD WATCH MAY BECOME NECESSARY FOR SOUTH-CENTRAL ARIZONA
MAINLY FROM CENTRAL MARICOPA COUNTY AND NORTHWEST AND NORTH-CENTRAL
PINAL COUNTY EASTWARD ACROSS SOUTHERN GILA COUNTY MONDAY NIGHT INTO
TUESDAY. THIS IS DUE TO ABUNDANT TROPICAL MOISTURE OVER OUR AREA
COMBINED WITH THE DYNAMICS OF THE LOW PRESSURE SYSTEM AND RELATIVELY
SLOW MOVING STORMS.

AT LEAST URBAN AND SMALL STREAM FLOOD ADVISORIES WILL PROBABLY BE
NEEDED FOR SOME LOCATIONS IN SOUTH-CENTRAL ARIZONA INCLUDING THE
GREATER PHOENIX AREA MONDAY NIGHT INTO TUESDAY.

STRONG GUSTY WINDS MAY PRODUCE SOME BLOWING DUST IN THE DESERT UNTIL
THE SIGNIFICANT RAIN OCCURS. ALSO...WHEN THUNDERSTORMS APPROACH...
MOVE TO A SAFE PLACE INDOORS OR IN A VEHICLE TO AVOID DANGEROUS
CLOUD-TO-GROUND LIGHTNING.

STAY UP-TO-DATE ON THE LATEST FORECASTS BY LISTENING TO WEATHER
RADIO ON THE PUBLIC SERVICE BAND. MORE DETAILED INFORMATION IS
AVAILABLE FROM THE NATIONAL WEATHER SERVICE IN PHOENIX ON THE
INTERNET AT

WEATHER.GOV/PHOENIX

ELLIS
Special weather statement, Jul 24, 6:02 PM MST, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
602 PM MST SUN JUL 24 2011

AZZ024-250145-
GILA AZ-PINAL AZ-
602 PM MST SUN JUL 24 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTH CENTRAL GILA COUNTY IN EAST CENTRAL ARIZONA
  NORTH CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA

UNTIL 645 PM MST

AT 559 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS FROM NEAR TOP OF THE WORLD...TO JUST
WEST OF SAN CARLOS RESERVOIR. MOVEMENT WAS SOUTHWEST AT 15 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN. LOCAL AREAS OF BLOWING DUST ARE ALSO POSSIBLE.

LOCATIONS IMPACTED INCLUDE...
  RURAL SOUTHERN GILA COUNTY...
  RURAL NORTHERN PINAL COUNTY...

SOME UNSECURED OBJECTS COULD BE BLOWN AROUND. SEEK SHELTER INDOORS
UNTIL THE STORM PASSES.

HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO
RISE.

LAT...LON 3312 11059 3311 11066 3306 11072 3304 11071
      3299 11078 3306 11085 3321 11093 3323 11096
      3320 11100 3333 11114 3347 11079 3319 11050
TIME...MOT...LOC 0100Z 054DEG 12KT 3323 11068

WOODALL
Local storm report, Jul 24, 6:57 PM MST, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
657 PM MST SUN JUL 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     TSTM WND DMG     GLOBE                   33.38N 110.75W
07/24/2011                   GILA               AZ   911 CALL CENTER

            POWER LINES DOWN.

&&

MBRUCE

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 5:16 PM MSTSevere Thunderstorm WarningPSRGila44 min
Jul 24, 6:02 PM MSTSpecial Weather StatementPSR43 min
Jul 24, 8:57 PM MSTAreal Flood AdvisoryPSRGila, Maricopa108 min
Jul 24, 9:47 PM MSTSpecial Weather StatementPSRMaricopa58 min
Jul 24, 9:56 PM MSTAreal Flood AdvisoryPSRGila, Maricopa, Pinal109 min
Jul 24, 10:29 PM MSTSevere Thunderstorm WarningPSRMaricopa, Pinal38 min
Jul 24, 10:36 PM MSTDust Storm WarningPSR84 min
Jul 24, 11:02 PM MSTSpecial Weather StatementPSRMaricopa43 min

Nearby

Severe Thunderstorm Warnings in Arizona, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.